Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Reyataz/Norvir/Epzicom
Jul 5, 2009

Hello!

My 28-year-old bf has been hiv-positive for 20 months.His VL is at about 10,000 and his cd4 at less than 400.His platelets have also been dropping to 50,000 last month.So he was given the combination of Reyataz/Norvir/Epzicom(Kivexa in Greece) as first line regimen.

But from what i have read this combination is "alternative", while Reyataz/Norvir/Truvada is considered the "prefered" one... What would you have to say about the choice his doctors made?Is it common to suggest an alternative combination instead of a preferred one to a treatment naive patient?What reasons could the doctors have for such a choice?

Any suggestions regarding the time of day he should take his medicines in order to minimize the impact of any side-effects?

Thank you so much in advance, you are a real treasure!

Response from Dr. Frascino

Hi,

I agree Norvir-boosted Reyataz plus Truvada is the "preferred" regimen. The most common reasons for recommending an alternative regimen are: (1) resistance to one or more components in the preferred regimen, (2) intolerance or side effects, (3) drug-drug interactions and (4) cost or availability of the preferred medications.

Dosing time would not be expected to alter side effects of this regimen. You can read much more about various HIV medications on this Web site. Also, your boyfriend should discuss any concerns he may have regarding his therapy with his HIV specialist physician.

Good luck.

Dr. Bob



Previous
FINGERING WITH DRY CUTS
Next
Marijuana use (MARIJUANA, 2009)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement